Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 24, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2005, 6:24 PM CST for Pittsburg County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2005, 6:24 PM CST (00:24 UTC)
- Expired
- Mar 24, 2005, 7:30 PM CST
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pittsburg County, OK
The radar
The Tulsa radar (KINX), 138 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:35 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 250024 SVRTSA OKC121-250130- /O.NEW.KTSA.SV.W.0024.050325T0024Z-050325T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 624 PM CST THU MAR 24 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 730 PM CST * AT 617 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HAYWOOD...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HAYWOOD... SAVANNA...MCALESTER...ALDERSON...KREBS...CROWDER...BLOCKER AND CANADIAN. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3487 9613 3467 9600 3508 9534 3529 9555 $$
2 follow-up statements
000 WWUS54 KTSA 250048 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 647 PM CST THU MAR 24 2005 OKC121-250130- /O.CON.KTSA.SV.W.0024.000000T0000Z-050325T0130Z/ PITTSBURG OK- 647 PM CST THU MAR 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CST FOR PITTSBURG COUNTY... AT 643 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF KREBS...MOVING NORTHEAST AT 40 MPH. ANOTHER STORM WAS LOCATED NEAR ASHLAND...ALSO MOVING NORTHEAST ABOUT 40 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CROWDER... BLOCKER...CANADIAN AND FEATHERSTON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR EASTERN OKLAHOMA. LAT...LON 3487 9613 3467 9600 3508 9534 3529 9555 $$
000 WWUS54 KTSA 250111 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 711 PM CST THU MAR 24 2005 OKC121-250130- /O.CON.KTSA.SV.W.0024.000000T0000Z-050325T0130Z/ PITTSBURG OK- 711 PM CST THU MAR 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CST FOR PITTSBURG COUNTY... AT 709 PM CST...A SEVERE THUNDERSTORM WAS REPORTED LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF MCALESTER...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CROWDER... BLOCKER...CANADIAN AND FEATHERSTON. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR EASTERN OKLAHOMA. LAT...LON 3487 9613 3467 9600 3508 9534 3529 9555 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 5:50 PM CST, 34 minutes earlier.
Area forecast discussion, Mar 24, 5:50 PM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 550 PM CST THU MAR 24 2005 .MESOSCALE DISCUSSION... FOR INTERESTS IN PITTSBURG...PUSHMATAH AND CHOCTAW COUNTY MONITORING THE SUPERCELL CROSSING THE RED RIVER INTO MARSHALL COUNTY OKLAHOMA...0 TO 6 KM SHEAR OF 60 KNOTS OF STORM-RELATIVE HELICITY CALCULATED TO THE LCL OF -100 M2/S2 WOULD SUPPORT AN ANTICYCLONIC CIRCULATION WITH INFLOW ON THE NORTH SIDE OF THE CELL. SPOTTER POSITIONS WILL HAVE TO BE ADJUSTED ACCORDINGLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 24, 12:50 PM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CST THU MAR 24 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CST THU MAR 24 2005
...SEVERE THUNDERSTORMS POSSIBLE ACROSS EASTERN OKLAHOMA AND WEST
CENTRAL AND NORTHWEST ARKANSAS THIS AFTERNOON AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....WEST OF A MIAMI TO FORT SMITH LINE
ONSET....LATE AFTERNOON
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
ARKANSAS.
ONSET...LATE AFTERNOON.
FIRE WEATHER DANGER.
RISK...LIMITED...DRYWIND INDEX=0.26.
AREA...ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
ARKANSAS.
ONSET...AFTERNOON.
DISCUSSION...
SURFACE LOW PRESSURE WAS LOCATED OVER NORTHWEST OKLAHOMA EARLY THIS
AFTERNOON. SOUTHERLY WINDS ASSOCIATED WITH THIS SYSTEM WERE
CONTINUING TO DRAW MOISTURE NORTHWARD INTO THE AREA...AND DEW POINTS
WILL CLIMB INTO THE 50S THROUGH THE REMAINDER OF THE AFTERNOON. A
DRYLINE WILL ALSO CONTINUE TO DEVELOP AND BECOME BETTER DEFINED
EXTENDING SOUTHWARD FROM THE SURFACE LOW GENERALLY IN THE VICINITY
OF THE I-35 CORRIDOR.
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE
LATE THIS AFTERNOON IN A NARROW BAND OF MOIST UNSTABLE AIR.
ALTHOUGH THE DEPTH OF THE MOISTURE REMAINS SOMEWHAT IN QUESTION...
DEEP LAYER SHEAR PROFILES SUGGEST THAT ANY STORMS THAT DEVELOP WOULD
HAVE THE POTENTIAL TO BE SUPERCELLULAR...WITH A POSSIBILITY OF
TORNADOES LATE THIS AFTERNOON AND EARLY THIS EVENING.
BY LATER THIS EVENING A WARM FRONT WILL BE NEAR THE INTERSTATE 40
CORRIDOR. STORMS WILL BECOME INCREASINGLY ELEVATED DURING THE
EVENING...AND EXPAND IN COVERAGE ACROSS FAR NORTHEAST OKLAHOMA AND
SPREAD ACROSS NORTHWEST ARKANSAS OVERNIGHT. STEEP MID LEVEL LAPSE
RATES WILL LIKELY PROVIDE A LARGE HAIL THREAT. STORMS WILL END
DURING THE OVERNIGHT HOURS AS THE LOW PRESSURE SYSTEM MOVES OUT OF
THE AREA.
IN ADDITION TO THE SEVERE WEATHER THREAT...SOUTH WINDS AND
TEMPERATURES WARMING INTO THE 60S AND 70S HAVE LED TO WORSENING
FIRE WEATHER CONDITIONS ACROSS THE AREA THIS AFTERNOON.
HOWEVER...THE INCREASING LOW LEVEL MOISTURE WILL ALSO HELP TO
ALLEVIATE THESE CONDITIONS SOME.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
THROUGH THE EVENING HOURS ACROSS THE ENTIRE AREA. ALL INTERESTS
SHOULD CONTINUE TO MONITOR LATER FORECASTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
IT NOW APPEARS THAT THE FRONT WILL BE SOUTH OF THE AREA FRIDAY...
KEEPING THE THREAT OF THUNDERSTORMS SOUTH AND EAST OF THE AREA. AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE AREA OVER THE
WEEKEND...CAUSING WIDESPREAD RAIN TO DEVELOP SATURDAY INTO SATURDAY
NIGHT. SUFFICIENT ELEVATED INSTABILITY WILL BE PRESENT FOR A FEW
EMBEDDED THUNDERSTORMS OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...BUT ARE NOT EXPECTED TO BE SEVERE. ANOTHER UPPER SYSTEM
WILL MOVE TOWARD THE AREA BY MID WEEK...BRINGING THE NEXT CHANCE OF
THUNDERSTORMS TUESDAY AND WEDNESDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Mar 24, 3:30 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CST THU MAR 24 2005
ARZ002-011-242215-
CARROLL AR-MADISON AR-
330 PM CST THU MAR 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL AND MADISON
AT 330 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALABAM...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...DENVER...OSAGE...GREEN FOREST...
DRYFORK...DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...
RULE...COIN...FORUM...MARBLE AND ALABAM.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.Special weather statement, Mar 24, 5:37 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 537 PM CST THU MAR 24 2005 OKZ049-053>076-250700- ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK- DELAWARE OK-HASKELL OK-LATIMER OK-LE FLORE OK- MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE OK- OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK-TULSA OK- WAGONER OK-WASHINGTON OK- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 1 AM CST FOR THE FOLLOWING AREAS IN OKLAHOMA THIS WATCH INCLUDES 25 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE MUSKOGEE OKFUSKEE SEQUOYAH IN NORTHEAST OKLAHOMA ADAIR CRAIG CREEK DELAWARE MAYES NOWATA OKMULGEE OSAGE OTTAWA PAWNEE ROGERS TULSA WAGONER WASHINGTON IN SOUTHEAST OKLAHOMA CHOCTAW HASKELL LATIMER LE FLORE MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF...CHOUTEAU...CHECOTAH...EUFAULA... CLAREMORE...CATOOSA...SALLISAW...JAY...HUGO...TAHLEQUAH... STIGLER...NOWATA...OKEMAH...MUSKOGEE...STILWELL...MARIETTA... WESTVILLE...TULSA...WAGONER...COWETA...BARTLESVILLE...MCALESTER... ANTLERS...CLAYTON...POTEAU...WILBURTON...PAWHUSKA...OKMULGEE... HENRYETTA...PAWNEE...MIAMI...VINITA AND SAPULPA
Local storm report, Mar 24, 6:24 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 4 NE ASHLAND 34.81N 96.02W
03/24/2005 1.00 INCH PITTSBURG OK PUBLIC
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:08 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 67 min |
| Mar 24, 7:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 66 min |
| Mar 24, 7:20 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 40 min |
| Mar 24, 7:21 PM CST | Severe Thunderstorm Warning | TSA | McIntosh | 54 min |
| Mar 24, 7:23 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 67 min |
| Mar 24, 7:24 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 66 min |
| Mar 24, 7:25 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Mar 24, 7:30 PM CST | Severe Thunderstorm Warning | TSA | Rogers | 75 min |
| Mar 24, 7:31 PM CST | Severe Thunderstorm Warning | TSA | Pawnee | 59 min |
| Mar 24, 7:36 PM CST | Severe Thunderstorm Warning | TSA | Creek | 55 min |
| Mar 24, 7:41 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 64 min |
| Mar 24, 7:47 PM CST | Severe Thunderstorm Warning | TSA | Craig | 58 min |
| Mar 24, 7:49 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 56 min |
| Mar 24, 7:58 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 62 min |
| Mar 24, 8:11 PM CST | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 64 min |
| Mar 24, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 63 min |
| Mar 24, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Nowata | 63 min |
| Mar 24, 8:14 PM CST | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Mar 24, 8:24 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 66 min |
| Mar 24, 8:27 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 63 min |
| Mar 24, 8:30 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 75 min |
| Mar 24, 8:38 PM CST | Severe Thunderstorm Warning | TSA | Washington | 67 min |
| Mar 24, 8:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 79 min |
| Mar 24, 8:45 PM CST | Severe Thunderstorm Warning | TSA | Craig | 60 min |
| Mar 24, 8:51 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 69 min |
| Mar 24, 8:55 PM CST | Severe Thunderstorm Warning | TSA | Wagoner | 80 min |
| Mar 24, 9:06 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 54 min |
| Mar 24, 9:12 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 63 min |
| Mar 24, 9:24 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 81 min |
| Mar 24, 9:28 PM CST | Severe Thunderstorm Warning | TSA | Nowata | 62 min |
| Mar 24, 9:57 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 48 min |
| Mar 24, 10:09 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 66 min |
| Mar 24, 10:11 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 65 min |
| Mar 24, 10:13 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 65 min |
| Mar 24, 10:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 79 min |
| Mar 24, 11:41 PM CST | Severe Thunderstorm Warning | TSA | Adair | 64 min |
| Mar 24, 11:54 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 81 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.